Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 2, NWS San Angelo, TX

February 11, 20098 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 11, 2009, 5:31 AM CST for 8 counties in Texas. It took effect at Feb 11, 2009, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 5:31 AM CST (11:31 UTC)
In effect from
Feb 11, 2009, 6:00 AM CST
Expired
Feb 11, 2009, 12:00 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1515 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1515 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
2.9
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 111131
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
531 AM CST WED FEB 11 2009

...WINDY CONDITIONS AGAIN THIS MORNING...

.STRONG WINDS WILL CONTINUE ACROSS THE BIG COUNTRY THIS
MORNING...IN THE WAKE OF THE STRONG STORM SYSTEM THAT PASSED
ACROSS THE AREA ON TUESDAY. NORTHWEST WINDS OF 25 TO 30 MPH WILL
GUST OVER 35 MPH AT TIMES...BEFORE WIND SPEEDS DIMINISH QUICKLY
DURING THE AFTERNOON.

TXZ049-054-098-099-113-114-127-128-111800-
/O.NEW.KSJT.WI.Y.0002.090211T1200Z-090211T1800Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
531 AM CST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS OF 35 TO 40
MPH...WILL CONTINUE ACROSS THE BIG COUNTRY THIS MORNING. WIND
SPEEDS SHOULD DIMINISH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 11, 3:37 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 11, 3:37 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
337 AM CST WED FEB 11 2009

.SHORT TERM...
MAIN STORM SYSTEM PUSHING WELL OFF TO THE NORTHEAST...ALTHOUGH
WINDS REMAIN GUSTY DUE TO REMAINING PRESSURE GRADIENT. AS GRADIENT
RELAXES LATER THIS MORNING...WINDS SHOULD SUBSIDE AS WELL.
OTHERWISE...COOLER TODAY AND TONIGHT. GIVEN THE DRY AIR
MASS...WILL STAY PRETTY CLOSE TO BOTH THE WARMER GUIDANCE NUMBERS
FOR TODAY...AND THE COOLER ONES FOR TONIGHT.

NEXT SYSTEM...MUCH WEAKER...WILL PUSH NORTH OF THE AREA ON FRIDAY.
NOT ENOUGH TIME FOR MOISTURE TO MAKE A RETURN...SO DRY ONCE AGAIN.
FIRE WEATHER LIKELY THE PROBLEM ONCE AGAIN...AS GUSTY WEST WINDS
AND LOW HUMIDITIES COMBINE.

.LONG TERM...

FAIRLY FAST ZONAL FLOW TO CONTINUE THROUGH THE WEEKEND AND INTO
NEXT WEEK...WITH A SERIES OF SHORTWAVES FLYING ACROSS. MAY SEE A
FEW SHOWERS ON MONDAY NIGHT WITH THE STRONGEST OF THESE SYSTEMS
...BUT CHANCES STILL SLIM. WAVES DO PUSH A SERIES OF FRONTS
THROUGH AS WELL...ALTHOUGH REALLY JUST KEEPING TEMPERATURES FROM
CLIMBING TOO MUCH ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  41  75  47  69 /   0   0   0   0  10
SAN ANGELO 	 69  36  76  44  72 /   0   0   0   0  10
JUNCTION 	 71  34  75  46  75 /   0   0   0  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Feb 11, 5:13 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
513 AM CST WED FEB 11 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
513 AM CST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

DRY GUSTY WESTERLY WINDS THIS MORNING WILL ELEVATED FIRE WEATHER
DANGER. WINDS WILL DECREASE MIDDAY AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WILDFIRE DANGER WILL BE ELEVATED THURSDAY AND ESPECIALLY ON
FRIDAY. A SURFACE LOW PRESSURE SYSTEM WILL DEVELOP THURSDAY IN
THE TEXAS PANHANDLE...BRINGING GUSTY SOUTHWEST WINDS. A PACIFIC
COLD FRONT ON FRIDAY MAY BRING BREEZY WEST WINDS AND ELEVATE FIRE
WEATHER CONDITIONS CLOSE TO CRITICAL LEVELS ACROSS THE BIG COUNTRY
AND CONCHO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:20 PM CSTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch, Mason, Menard, Runnels55 min
Feb 10, 7:07 PM CSTSevere Thunderstorm WarningSJTBrown, Coleman23 min

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.